Florida, 2004Lightning Strike in Florida, June 3, 2004
June 3, 2004 · NWS MLB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 3, 1:28 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 3, 1:28 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT THU JUN 3 2004
.DISCUSSION...
...STORMY START TO THE WEEKEND EXPECTED...STRONG TO SEVERE STORMS
POSSIBLE...
CURRENT-TONIGHT...ACTIVE CONVECTION SIMILAR TO WEDS COVERAGE
ACROSS THE NRN HALF CWA...THOUGH A BIT WEAKER IN OVERALL INTENSITY
ATTM. NEVERTHELESS...NUMEROUS BDRYS EXIST OVER ECFL WITH COLLISIONS
IMMINENT FROM LATE AFTERNOON INTO EARLY EVENING...WHICH ARE LIKELY
TO RESULT IN PULSE TYPE STRONG TO MARGINALLY SEVERE STORMS. FARTHER
SOUTH OVER THE TRASURE COAST COS...LAKE/SEA BREEZE INTERACTION WILL
BE WELL INLAND AWAY FROM POPULATED AREAS...EXCEPT FOR THE CITY OF
OKEECHOBEE AND DEARTH OF STEERING FLOW SHOULD KEEP COASTAL AREAS RAIN
FREE THIS EVENING.
FRI-SAT...A SERIES OF MID/UPR LVL SHORTWAVES AND ASSOCIATED VORTCITY
MAXIMA WILL TRACK ACROSS THE NE GULF COAST/NRN FL PENINSULA AS
STRONGER UPPER LEVEL S/W ENERGY WILL TRACK ACROSS THE TN VALLEY INTO
THE NE US REINFORCING THE L/W EAST COAST TROUGH.
FRI...NEXT STRONG IMPULSE AND VORT LOBE WILL MOVE ACROSS NE FL FRI
AFTN AS SFC LOW TRACKS ACROSS N GA. ETA/GFS SHOWS MID LVL TEMPS
COOLING TO -9/-10 DEGS C AT 500 MBS AT 18Z ON FRI ACROSS NRN ZONES.
ETA FCSTS 18Z BEST LIS FROM -4 TO -6 WITH CAPES FROM 2500-3000 J/KG
IN THE AFTN. EXPECT TWO MAIN CONVECTIVE AREAS -- ONE ACROSS FAR NRN
ZONES WHICH MAY GET AN EARLY START SIMILIAR TO RECENT DAYS -- AND
THE SECOND AREA SHOULD CONCENTRATE ALONG THE EAST COAST SEA BREEZE
AS IT MOVES INLAND TO OKEECHOBEE COUNTY NNE TO BREVARD COUNTY IN THE
MID TO LATE AFTN. DAMAGING WINDS AND LARGE HAIL LOOK TO BE THE
PRIMARY THREATS...THOUGH ETA SHOWS LOW LVL HELICITY MAXIMIZED ACROSS
NRN/CENTRAL CSTL SECTIONS IN THE AFTN WITH THE E COAST SEA BRZ. HWO
OTLK FOR FRI MAY NEED VERY LOW TORNADO THREAT FOR THIS AREA.
FRI NGT...HAVE TRENDED POPS HIGHER WITH ETA/GFS SHOWING VORT LOBE
MAKING ITS WAY DOWN THROUGH CENTRAL SECTIONS THROUGH MIDNIGHT WHICH
MAY KEEP EVENING ACTIVITY GOING PAST SUNSET...THOUGH IT SHOULD MOVE
OFF THE COAST BY MIDNIGHT. BEST CHANCE FOR LINGERING SHOWER ACTIVITY
ACROSS NRN ZONES IN PREFRONTAL MOISTURE POOL PAST MIDNIGHT.
SAT...HIGH RAIN CHANCES AGAIN EXPECTED SAT AFTN WITH CONTINUED
SSW/SW FLOW IN THE LOW LVLS AND WEAK VORT LOBE ACROSS THE AREA. DEEP
LAYER MOISTURE REMAINS HIGH WITH PWATS NEAR 1.8 INCHES. EXPECT EAST
COAST SEA BRZ TO DEVELOP ALONG THE COASTAL COUNTIES IN THE AFTN
LEADING TO SOME STRONG STORMS. ETA CONTINUES TO FORECAST FAVORABLE
LIFT IN THE MID LVLS WITH RR QUAD OF 250 MB JET STREAK ACROSS
CENTRAL FL.
SUN-TUE...RIDGE AXIS LIFTS SLOWLY NORTH TO CENTRAL FL WITH SE FLOW
FLOW ALLOWING SLIGHLY LOWER RAIN CHANCES AND DAILY AFTN CONVECTION
TRANSITIONING MAINLY INTO THE INTERIOR BY MID WEEK. SE FLOW WILL ALSO
ALLOW SLGT CHANCE FOR LATE NIGHT/EARLY MORNING CSTL SHOWERS ACROSS S
CSTL SECTIONS BY TUE MORNING. WED-THU...DEEP LAYER SE/SSE FLOW AND
SUFFICIENT MOISTURE PRESENT FOR CONTINUED SCATTERED AFTN TSTMS. MAY
NEED TO LOWER FAR S CSTL SECTIONS RAIN CHANCES DEPENDING ON HOW FAR
E CST BRZ CAN PUSH INLAND BEFORE CONVECTION DEVELOPS. WILL LEAVE
POPS IN 30-40 RANGE THERE FOR NOW.
&&
.MARINE...MAIN CONCERN THE NEXT TWO AFTNS AND EVENING WILL BE STRONG
THUNDERSTORMS MOVING ACROSS THE INTRACOASTAL TWD THE NEARSHORE
WATERS. STORMS WITH GUSTY WINDS...POSSIBLE HAIL AND FREQUENT
LIGHTNING WILL BE THE MAIN HAZARD FOR BOATERS. S/SW WINDS (TO 10-15
KNOTS AT TIMES) WILL BECOME SE BY EARLY NEXT WEEK. SEAS 2-4 FT.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 89 71 87 / 30 60 40 50
MCO 73 91 72 89 / 20 60 40 50
MLB 72 89 72 87 / 30 60 40 50
VRB 72 88 72 87 / 30 60 40 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...SEVERE TSTM WATCH FOR NORTHERN
LAKE/VOLUSIA COUNTIES UNTIL 500 PM.
&&
SHORT TERM...CRISTALDI
LONG TERM...VOLKMER
Hazardous weather outlook, Jun 3, 11:15 AM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1215 PM EDT THU JUN 3 2004
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
032100-
BREVARD-INDIAN RIVER-LAKE-MARTIN-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
ST. LUCIE-VOLUSIA-FLAGLER BEACH TO JUPITER INLET OUT TO 60 NM-
1215 PM EDT THU JUN 3 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT...
...SEVERE THUNDERSTORM WATCH FOR NORTHERN LAKE AND VOLUSIA COUNTIES
UNTIL 500 PM...
...THUNDERSTORM IMPACT...
THE PRESENCE OF SUFFICIENT MOISTURE AND INSTABILITY WILL ALLOW
SCATTERED SHOWERS AND LIGHTNING STORMS TO DEVELOP THIS AFTERNOON
ALONG THE LOCAL SEA BREEZE BOUNDARIES AS THEY MOVE FROM THE COAST
INTO THE INTERIOR...AND NEAR SOME OF THE LARGER INTERIOR LAKES.
A COLLISION OF SEA BREEZE BOUNDARIES IS EXPECTED DURING THE MID TO
LATE AFTERNOON FROM INTERIOR VOLUSIA COUNTY...TO BETWEEN ORLANDO AND
THE EAST COAST...AND SOUTH TO NEAR LAKE OKEECHOBEE. AS THE BOUNDARIES
INTERACT...STORM COVERAGE AND INTENSITY WILL LIKELY INCREASE AND A
FEW SEVERE THUNDERSTORMS MAY RESULT. ISOLATED STORMS TODAY WILL BE
CAPABLE OF PRODUCING LOCALLY DAMAGING WINDS...HAIL...AND FREQUENT
CLOUD TO GROUND LIGHTNING...WITH A VERY SMALL RISK FOR AN ISOLATED
TORNADO IN THE MOST INTENSE STORMS.
STORMS WILL MOVE NORTHEAST BACK TOWARD THE COAST AT AROUND 10 MPH
NORTH OF MELBOURNE AND LAKE KISSIMMEE. TO THE SOUTH...STORM MOTION
WILL BE RATHER ERRATIC DUE TO WEAKENING MID AND UPPER LEVEL WINDS.
ADDITIONALLY...A SQUALL LINE CURRENTLY MOVING THROUGH THE CENTRAL
PANHANDLE AND NORTHEAST GULF OF MEXICO MAY HAVE THE POTENTIAL TO
AFFECT NORTHERN LAKE OR VOLUSIA COUNTIES VERY LATE THIS AFTERNOON
OR EARLY THIS EVENING. CONSEQUENTLY...A SEVERE THUNDERSTORM WATCH
HAS BEEN ISSUED FOR NORTHERN FLORIDA UNTIL 500 PM...WHICH INCLUDES
NORTHERN LAKE AND VOLUSIA COUNTIES.
...FLOOD IMPACT...
LOCALIZED URBAN FLOODING WILL LIKELY OCCUR AS STORMS INTENSIFY THIS
AFTERNOON...WITH RAINFALL OF BETWEEN ONE AND THREE INCHES POSSIBLE
IN A SHORT PERIOD OF TIME.
...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS WILL MOVE OFF THE MAINLAND AND ACROSS THE
INTRACOASTAL WATERS...BARRIER ISLANDS...AND INTO THE NEAR SHORE
ATLANTIC WATERS THIS AFTERNOON. SQUALLS ABOVE 35 KNOTS...VISIBILITY
NEAR ZERO IN TORRENTIAL RAIN...HAIL...AND FREQUENT CLOUD TO WATER
LIGHTNING WILL ACCOMPANY THE MOST INTENSE STORMS...MAINLY NORTH OF
CAPE CANAVERAL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY...
A QUICK TRANSITION TO THE WET SEASON HAS OCCURRED ACROSS EAST CENTRAL
FLORIDA...AND STORMS REMAIN IN THE FORECAST EACH DAY THROUGH THE
MIDDLE OF NEXT WEEK. CONDITIONS APPEAR FAVORABLE FOR DEVELOPMENT OF
NUMEROUS SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING...WITH THE
POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES.
FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING WILL ALSO POSE A
SIGNIFICANT HAZARD TO SAFETY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF
WARNINGS ARE ISSUED FOR THEIR RESPECTIVE COUNTIES TODAY.
CRISTALDI
In the hours before
Special weather statement, Jun 3, 2:09 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
309 PM EDT THU JUN 3 2004
FLZ059-032000-
ST. LUCIE-
309 PM EDT THU JUN 3 2004
...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL OVER WESTERN ST. LUCIE COUNTY...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER WEST
CENTRAL ST. LUCIE COUNTY...MOVING NORTHEAST AT 5 MPH. ADDITIONAL
STORMS ARE EXPECTED TO DEVELOP ALONG THE SEA BREEZE OVER SAINT LUCIE
COUNTY THROUGH 4 PM.
IF THIS OF OTHER STORMS STRENGTHEN FURTHER...A WARNING WILL BE
ISSUED.
PB
Special weather statement, Jun 3, 2:52 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
352 PM EDT THU JUN 3 2004
FLZ064-032030-
MARTIN-
352 PM EDT THU JUN 3 2004
...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL IN WESTERN MARTIN COUNTY...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL JUST NORTH OF
INDIANTOWN...MOVING SOUTH AT AT LESS THAN 5 MPH. STORMS WERE RAPIDLY
DEVELOPING ALONG THE INTERSECTION OF THE LAKE AND OCEAN BREEZES
ACROSS WESTERN MARTIN COUNTY.
IF THE STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED.
PB
Special weather statement, Jun 3, 3:15 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EDT THU JUN 3 2004
FLZ045-046-053-032100-
ORANGE-OSCEOLA-SEMINOLE-
415 PM EDT THU JUN 3 2004
...STRONG STORMS EXPECTED TO DEVELOP OVER SOUTHEAST SEMINOLE...
CENTRAL ORANGE...AND NORTHWEST OSCEOLA COUNTY THROUGH 600 PM...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
EAST COAST SEA BREEZE HAD PUSHED EAST OF THE INTERSECTION OF STATE
ROADS 520 AND NOVA ROAD. IN ADDITION...OUTFLOW BOUNDARIES FROM
STORMS OVER LAKE AND VOLUSIA COUNTIES WERE PUSHING THROUGH NORTH
SEMINOLE COUNTY AND WEST ORANGE COUNTY. THESE THREE BOUNDARIES ARE
EXPECTED TO COLLIDE OVER SOUTH SEMINOLE...CENTRAL ORANGE...AND
NORTHWEST OSCEOLA COUNTY AROUND 500 PM.
THE COLLISION OF THESE BOUNDARIES WILL GENERATE STRONG THUNDERSTORMS
GUSTY WINDS AND FREQUENT LIGHTNING BETWEEN OLVIEDO AND LAKE TOHO.
THIS INCLUDES THE ORLANDO METRO AREA. RESIDENTS SHOULD PREPARE FOR
THESE STORMS. TAKE SHELTER IF LIGHTNING IS SEEN OR IF THUNDER IS
HEARD.
BRAGAW
Special weather statement, Jun 3, 3:20 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
420 PM EDT THU JUN 3 2004
FLZ147-032100-
NORTHERN BREVARD-
420 PM EDT THU JUN 3 2004
...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL OVER NORTHERN BREVARD COUNTY...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER MIMS.
THE STORM WAS NEARLY STATIONARY.
IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
52
Lightning, Volusia
- When
- June 3, 4:00 PM EST
- Where
- Volusia County, Daytona Beach
- Injuries
- 2 direct, 0 indirect
- Reported by
- BROADCAST MEDIA
- Coordinates
- 29.063, -81.149 (the zone’s center; the record gives no point)
Two spectators suffered minor injuries from a lightning strike at Daytona Beach International Speedway.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Mexico, June 3, 2004$1.2 million · 1.75 in hail · 5 events
- Damaging Wind in South Carolina, June 3, 2004$125,000 · 70 kt wind · 1 event
- Damaging Wind in South Carolina, June 3, 2004$20,000 · 60 kt wind · 1 event
- Hail in Colorado, June 3, 20041.75 in hail · 10 events
- Hail and Damaging Wind in South Dakota, June 3, 20041.75 in hail · 5 events
- Hail and Damaging Winds in Texas, June 3, 2004$3,000 · 61 kt wind · 4 events
- Hail and Damaging Wind in Florida, June 3, 20041.25 in hail · 4 events
- Hail in Colorado, June 3, 20041 in hail · 4 events
- Hail in South Dakota, June 3, 20041 in hail · 3 events
- Hail in Nebraska, June 3, 2004$2,000 · 1 in hail · 3 events
- Flooding in Iowa, June 3, 20042 events
- Hail and Damaging Wind in Florida, June 3, 2004$10,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418122.